Arizona, 2006Funnel Cloud in Arizona, July 25, 2006
July 25, 2006 · NWS PSR · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 25, 2:55 PM MST, 5 hours earlier.
Area forecast discussion, Jul 25, 2:55 PM MST, 5 hours before
AZZ020>028-CAZ030>033-260600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST TUE JUL 25 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
AN INCREASE IN TROPICAL MOISTURE WILL BRING AN INCREASING CHANCE OF
SHOWERS AND THUNDERSTORMS BEGINNING TONIGHT. SEVERE THUNDERSTORMS
WITH STRONG GUSTY POSSIBLY DAMAGING WINDS AND THE FIRST SIGNIFICANT
RAIN OF THIS THUNDERSTORM SEASON ARE EXPECTED ESPECIALLY IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT. IT
WILL BECOME COOLER TONIGHT AND TEMPERATURES WILL DROP BELOW AVERAGE
FOR LATE JULY WEDNESDAY WITH LITTLE CHANGE THE REST OF THE WEEK.
PLENTY OF TROPICAL MOISTURE WILL CONTINUE OVER OUR AREA FOR A CHANCE
OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...THE REST OF
THE WEEK.
&&
.SHORT TERM...
TONIGHT THROUGH FRIDAY...
UNDER PARTLY TO MOSTLY SUNNY SKIES...TEMPERATURES WERE GENERALLY 5
TO 7 DEGREES LOWER AND IT WAS MORE HUMID WITH DEW POINT TEMPERATURES
GENERALLY 10 TO 20 DEGREES HIGHER EARLY THIS AFTERNOON COMPARED WITH
THE SAME TIME YESTERDAY. PLENTY OF HUMID TROPICAL AIR VIA THE GULF
OF CALIFORNIA WAS MOVING INTO THE AREA TODAY WITH A PEAK WIND OF 39
MPH FROM THE SOUTH-SOUTHEAST AT YUMA THIS MORNING.
THE INCREASE IN TROPICAL MOISTURE MEANS AN INCREASING CHANCE OF
SHOWERS AND THUNDERSTORMS BEGINNING ESPECIALLY IN SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT.
SEVERE THUNDERSTORMS WITH STRONG GUSTY POSSIBLY DAMAGING WINDS AND
THE FIRST SIGNIFICANT RAIN OF THIS THUNDERSTORM SEASON FOR MOST AREAS
OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA ARE
EXPECTED TONIGHT.
SOME HEAVY RAIN...IN ADDITION TO THE STRONG GUSTY DAMAGING WINDS...
IS ALSO ANTICIPATED TONIGHT.
THE INCREASE IN HUMIDITY...SHOWERS AND THUNDERSTORMS WILL CAUSE
TEMPERATURES TO BECOME COOLER TONIGHT...AND DROP TO BELOW AVERAGE
FOR LATE JULY WEDNESDAY WITH A CONTINUATION OF BELOW AVERAGE
TEMPERATURES FOR LATE JULY THE REST OF THE WEEK.
TROPICAL STORM EMILIA WAS LOCATED ABOUT 120 MILES SOUTHWEST OF THE
SOUTHERN TIP OF BAJA CALIFORNIA THIS AFTERNOON AND MOVING TOWARD THE
NORTH-NORTHWEST AT 13 MPH.
TROPICAL MOISTURE TO THE EAST AND NORTHEAST OF EMILIA OVER MEXICO
AND THE GULF OF CALIFORNIA WILL MOVE INTO OUR AREA THE REST OF THIS
WEEK.
AGAIN...THERE IS A BETTER CHANCE OF THE FIRST SIGNIFICANT RAIN WITH
SOME HEAVY RAIN...OCCURRING IN THE DESERT AREAS OF SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA BEGINNING TONIGHT.
PLENTY OF TROPICAL MOISTURE WILL CONTINUE OVER OUR AREA FOR A CHANCE
OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...THE REST OF
THE WEEK. URBAN AND SMALL STREAM FLOOD ADVISORIES WILL LIKELY HAVE
TO BE ISSUED. THERE IS ALSO A CONCERN FOR THE POSSIBILITY OF FLASH
FLOODING.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
HIGH PRESSURE ALOFT IS EXPECTED TO MOVE EAST TO THE CENTRAL UNITED
STATES. A LOW PRESSURE SYSTEM AND TROPICAL MOISTURE FROM MEXICO ARE
EXPECTED TO MOVE NORTH OF OUR AREA SATURDAY. THUS...HAVE CONTINUED
MORE OF A STANDARD FORECAST FOR THIS TIME OF YEAR...BUT HAVE ALSO
CONTINUED WITH BELOW AVERAGE TEMPERATURES FOR LATE JULY.
&&
.AVIATION...
18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE
CA...NONE
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ELLIS
Hazardous weather outlook, Jul 25, 6:00 AM MST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
600 AM MST TUE JUL 25 2006
AZZ022-023-027-028-260430-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
600 AM MST TUE JUL 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
TODAY. THERE IS POTENTIAL FOR WIDESPREAD THUNDERSTORM ACTIVITY IN
THE GREATER PHOENIX AREA THIS EVENING. THE GREATEST THREATS INCLUDE
STRONG POSSIBLY DAMAGING WINDS...VERY HEAVY RAIN...AND DENSE BLOWING
DUST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
INCREASED MONSOON HUMIDITY ACROSS THE REGION WILL LEAD TO A CHANCE
FOR LATE AFTERNOON AND EARLY NIGHTTIME SHOWERS AND THUNDERSTORMS.
THUNDERSTORM INTENSITY AND COVERAGE WILL VARY FROM DAY TO DAY. THE
GREATEST THREATS IN ADDITION TO STRONG POSSIBLY DAMAGING WINDS IS
VERY HEAVY RAINFALL AND HEAVY RUNOFF.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AZZ020-021-025-026-CAZ030>033-260430-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
600 AM PDT TUE JUL 25 2006 /600 AM MST TUE JUL 25 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST TODAY. THE GREATEST THREATS INCLUDE STRONG WINDS TO NEAR 50
MPH...ALONG WITH DENSE BLOWING DUST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST. THUNDERSTORM INTENITY AND COVERAGE WILL VARY FROM DAY TO
DAY. THE GREATEST THREATS INCLUDE STRONG WINDS TO NEAR 50 MPH...
VERY HEAVY RAIN...AND DENSE BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AZZ024-260430-
SOUTHERN GILA/TONTO NF FOOTHILLS-
600 AM MST TUE JUL 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TODAY.
THERE IS POTENTIAL FOR MORE WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY. THE GREATEST THREATS INCLUDE STRONG POSSIBLY DAMAGING
WINDS AND VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
INCREASED MONSOON HUMIDITY ACROSS THE REGION WILL LEAD TO A CHANCE
FOR AFTERNOON AND EARLY NIGHTTIME SHOWERS AND THUNDERSTORMS.
THUNDERSTORM INTENSITY AND COVERAGE WILL VARY FROM DAY TO DAY. THE
GREATEST THREATS IN ADDITION TO STRONG POSSIBLY DAMAGING WINDS IS
VERY HEAVY RAINFALL AND HEAVY RUNOFF.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Funnel Cloud, Maricopa
- When
- July 25, 7:55 PM MST
- Where
- Maricopa County, 30 mi NE of (Phx)sky Harbor Arpt
- Reported by
- AIRPLANE PILOT
- Coordinates
- 33.349, -112.491 (the zone’s center; the record gives no point)
Pilot reported the funnel cloud to the Center Weather Support Unit.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, July 25, 20061 injured · $150 million · 80 kt wind · 1 event
- Damaging Winds in Kansas, July 25, 2006$300,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in New York, July 25, 2006$142,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Iowa, July 25, 2006$47,000 · 1 in hail · 5 events
- Damaging Wind in Nebraska, July 25, 2006$50,000 · 50 kt wind · 1 event
- Damaging Wind and Lightning Strike in Vermont, July 25, 2006$40,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, July 25, 2006$35,000 · 60 kt wind · 1 event
- Flash Flood in Arizona, July 25, 2006$20,000 · 1 event
- Drought in North Dakota, July 25 to 31, 200611 events
- Hail and Damaging Winds in Iowa, July 25, 2006$12,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Wisconsin, July 25, 20061.25 in hail · 8 events
- Damaging Winds in Wisconsin, July 25, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523230.